MAUDE Adverse Event Report: DEPUY SPINE INC TRIAL INSERTER INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

DEPUY SPINE INC TRIAL INSERTER INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number TFT20103T
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2024, the tlif conduit trial inserter couldn¿t be mounted anymore.The inline doesn¿t fit through the hole in trial inserter outershaft.There were no consequences to the patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.H3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the shaft of the trial inserter inner shaft was deformed.According to the surgical technique conduit¿ curved tlif system instruments 103782785 rev 1 the following instructions are mentioned for the assemble of the trial inserter.Trial inserter assembly: insert the distal end of the trial inserter inner shaft into the proximal end of the trial inserter outer shaft.Line up the key to the inner shaft with the back end of the outer shaft.Attach the inserter knob to the back of the trial inserter and thread onto the inner shaft, turning towards the ¿lock¿ arrow in a clockwise direction.¿lock¿ and ¿unlock¿ arrows on the inserter knob guide the direction of the inserter knob.After threading the inserter knob onto the inner shaft continue turning clockwise until the knob engages with the threads of the outer shaft.Alternate trial inserter assembly: alternatively, you may attach the inserter knob to the inner shaft and thread them together prior to inserting the inner shaft into the outer shaft.Advance pin through outer shaft until outer threads are engaged.Rotate clockwise to complete assembly.Attach trial: choose an appropriately sized trial.Trials are available matching footprint, height, and angle of each implant.Position the distal tip of the trial inserter into the trial.Rotate the inserter knob clockwise until the trial is securely attached to the trial inserter and fixed in place.To change the position of the trial once secured, turn the inserter knob in a counterclockwise direction to loosen the trial slightly.Reposition the trial as desired and retighten the inserter knob by turning it in a clockwise direction.The trial can be positioned between 0º and 90º mplants and trials are the same heights.A functional evaluation was performed with the mating device trial inserter outer shaft (tft20101t) also retuned in this complaint.The inner shaft was inserted into the outer shaft as mentioned in the instructions; the tip ball of the inner shaft was not able to pass through the distal end of the outer shaft.This situation was observed due to the raised burrs found on the tip stopping the normal course of the inner shaft.Therefore, the customer's allegation can be confirmed.With the information provided is not possible to determine a potential cause at this moment as there are many external factors that can influence in the malfunction of the device, such as surgical process.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the trial inserter inner shaft would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) for trial inserter inner shaft was conducted identifying that lot number nn179789 released in one batch.Batch1: lot qty of (b)(4) units were released mar 10, 2022, with no discrepancies.Supplier: (b)(4).The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TRIAL INSERTER INNER SHAFT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21039631
Report Number1526439-2024-03080
Device Sequence Number15352246
Product Code MAX
UDI-Device Identifier10705034557960
UDI-Public(01)10705034557960(10)NN179789
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K210728
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTFT20103T
Device Lot NumberNN179789
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2024
Supplement Date Received by Manufacturer01/03/2025
03/11/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/07/2025
03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown